Texas, 2006

Flash Flood in Texas, October 13, 2006

October 13, 2006 · NWS CRP · 1 event in 1 county or zone

Three to four inches of rain fell during a 3 hour period across portions of Laredo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Three to four inches of rain fell during a 3 hour period across portions of Laredo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 13, 2:56 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 13, 2:56 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT FRI OCT 13 2006

.SHORT TERM...FRONT WHICH CAME THROUGH OVERNIGHT IS NOW LOCATED
WELL OFFSHORE AND S OF BRO. ELEVATED SHOWERS AND STRATIFORM RAIN
HAVE BEEN PERSISTENT MUCH OF THE DAY...JUST S OF OUR CWA AND
STRETCHING INTO OUR OFFSHORE WATERS. ALSO...COASTAL TROF MAY BE IN
THE INITIAL STAGES OF FORMING IN THE MIDDLE TEXAS GULF WATERS...AS
WINDS OFFSHORE VEER SLIGHTLY MORE ESE THAN THEN NEARSHORE A
COASTAL BEND. EVIDENCE OF THIS OCCURRING AS THIN LINE ON RWS HAS
FORMED IN AREA OF MOISTURE CONVERGENCE SHOWN BY MSAS OFFSHORE.
THESE SHOWERS HAVE BEEN MOVG GRADUALLY W...AND WILL LIKELY REMAIN
OVER THE NEARSHORE WATERS AND ALONG THE COAST TONIGHT AS COASTAL
TROF SLOWLY STRENGTHENS.

FURTHER W...AND THE MORE PROBLEMATIC FEATURE F THE AFTN AND THE
NEAR-TERM AS ELEVATED SHOWERS AND THUNDERSTORMS THAT HAVE FORMED
ACROSS WEBB COUNTY AND SPREAD INTO LA SALLE AND PORTIONS OF
MCMULLEN AND DUVAL. MODELS DID NOT DO A GOOD JOB OF PICKING THIS
UP. MODEST UPGLIDE AND WEAK RIPPLE IN SW SLOW COMING OUT OF MEXICO
HAVE PRODUCED THESE ELEVATED SHOWERS. HAVE SHOWN IN THE FORECAST
CHANCE POPS ALONG AND W OF I-37 THIS EVE AS PRECIP SLOWLY MOVES
EAST. AFTER WHICH...SWING SHIFT CAN DETERMINE IF POPS NEED TO BE
INCREASE FURTHER E OVERNIGHT.

THE UPGLIDE SHOULD INCREASE SLOWLY TOMORROW ACROSS THE WRN 2/3RDS
OF THE AREA...WITH PLENTY OFF ADDNTL PACIFIC MOISTURE IN THE SW
FLOW ALOFT. THIS COMBINED W WEAK EMBD DISTBS IN THE SW FLOW SHOULD
RESULT IN GRADUALLY INCREASING CHCS FOR PRECIP FM TO NE...ESP IN
THE LATTER HALF OF THE DAY.

DIFFERENCES BEGIN TO ARISE BETWEEN NAM AND GFS SAT NIGHT INTO
SUN. GFS IS TOO AGGRESSIVE WITH SPINNING UP LOW S OF BRO AND MVG IT
UP THE LOWER AND MID TX COAST. WILL INITIALLY FOLLOW CLOSER TO
NAM. WITH WARM FRONT WORKING BACK THRU THE AREA SAT NIGHT AND INTO
SUN LOOKS LIKE LIKELY POPS WILL OCCUR ACROSS THE AREA.

TEMPS WILL BE VERY PROBLEMATIC WITH ALL THE CLOUD COVER. HAVE GNRYL
FOLLOWED CLOSER TO THE GUIDANCE TONIGHT AND TOMORROW NIGHT...BUT
WENT A FEW DEGS COOLER OUT W TOMORROW.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...A FNTL BOUNDARY WL SLOWLY
MEANDER NWD AS A WARM FNT EARLY IN THE WEEK.  DEEP MOISTURE FROM THE
GULF AND PACIFIC ALONG WITH ISENTROPIC LIFT AND WK UPR SUPPORT WL
PRODUCE SCTD/LKLY PCPN THROUGH MON.  SOME OF THIS WL BE HEAVY AT
TIMES.  THE FNT IS EXPECTED TO BE NORTH OF THE AREA BY MON.  AS THE
FOCUS FOR PCPN SHIFTS NWD BY TUE AND WED...A GRADUAL DIMINISHMENT OF
CLOUDS AND PCPN IS EXPECTED.  WL SHOW A GOOD WARMING TREND THROUGH
WED AS A RESULT.  ANOTHER COLD FNT IS EXPECTED TO APPROACH THE CWA
BY THU AND BE SOUTH OF THE AREA BY FRI.  THERE STILL REMAINS SOME
UNCERTAINTY WITH THE TIMING OF THIS FNT.  FOR NOW WL GO WITH FROPA
ON THU AFTN AS OPPOSED TO THE FATSER GFS SOLN.  THIS IS IN LIGHT OF
THE PERSISTENT SWLY FLOW ALOFT AND SLOWER CANADIAN/ECMWF FNTL
POSITIONS.  WL ONLY SHOW A MODEST COOLDOWN AS WELL BEHIND THIS FNT.
WL GO WITH SLIGHT CHC/CHC POPS WITH THE FNT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  81  75  85  76  /  30  60  70  70  50
VICTORIA          63  81  72  81  72  /  20  30  70  70  50
LAREDO            68  79  72  81  75  /  40  70  60  50  50
ALICE             68  80  73  85  75  /  40  60  60  60  50
ROCKPORT          69  81  75  84  78  /  30  50  70  70  50
COTULLA           64  78  71  81  72  /  30  50  60  50  50
KINGSVILLE        69  81  74  86  76  /  40  70  70  70  50
NAVY CORPUS       71  82  76  85  78  /  30  60  70  70  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Oct 13, 4:48 AM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT FRI OCT 13 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT HAS PUSHED OFFSHORE WITH SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED MAINLY OFFSHORE. A FEW SHOWERS ARE POSSIBLE
OVERLAND...BUT NO SEVERE WEATHER IS EXPECTED. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY THROUGH
THURSDAY BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE
PERIOD. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE GULF
WATERS LATE SATURDAY...AND POSSIBLY AGAIN ON TUESDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MW/GW

The radar

The Corpus Christi radar (KCRP), 195 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Webb

When
October 13, 5:17 PM CST to 7:30 PM CST
Where
Webb County, Laredo
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
27.550, -99.470

A portion of Bristol Rd. between Atlanta Dr. and Norwich Loop was closed due to drainage creek flooding over the roadway.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, October 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4573.